Title: Stochastic shocks in a two-sector Solow model

Authors: Simone Marsiglio

Addresses: School of Economics, University of East Anglia, NR4 7TJ, Norwich, UK; Department of Public Policy and Public Choice, Universitá del Piemonte Orientale 'Amedeo Avogadro', via Cavour 84, 15121, Alessandria, Italy

Abstract: We study a stochastic, discrete-time, two-sector growth model à la Solow (1956) characterised by perpetual growth. Assuming that exogenous i.i.d. shocks hit the physical production sector, we show that the capital dynamics can be converted, through an appropriate log-transformation, into an iterated function system converging to an invariant distribution supported on a Cantor set.

Keywords: fractals; iterated function system; Cantor set; stochastic growth; stochastic shocks; two-sector Solow model; capital dynamics; invariant distribution.

DOI: 10.1504/IJMMNO.2012.049604

International Journal of Mathematical Modelling and Numerical Optimisation, 2012 Vol.3 No.4, pp.313 - 318

Published online: 30 Aug 2014 *

Full-text access for editors Full-text access for subscribers Purchase this article Comment on this article